Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

What causes yellow discoloration to the tongue ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
iam kranthi
my tongue colour yellow ? my Urine colour also pale yellow. iwas treatment ATT at sixmonts . treatment completed last 8 months back . what s the reason ?
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Mitaly 6 hours later
Hi Kranthi,

Thanks for your query

Since you had taken Antitubercular treatment you are experiencing the side effects of the drug.Orange/yellow urine and saliva is the side effect of Rifampicin.These effects may be present for sometime and will start diminishing gradually.
Drink lots of water.
Clean the tongue with Tongue scraper or with toothbrush itself.
Avoid smoking and caffeinated drinks as tea and coffee.
Have high fibre diet.

Hope I have answered your query.I will be available to answer your follow up query.
Above answer was peer-reviewed by
Follow-up: What causes yellow discoloration to the tongue ? 10 hours later
my tongue colour in yellow, it s any problem ? and my lympoh nodes @ neck swelling , but Lympoh nodes size : 11X 4 mm . no Infection .it's any problem ?
Answered by Dr. Mitaly 6 hours later
Hi Kranthi,

In fact your question was short of information during my earlier reply. Let me take if fresh as you have added a very important information about the enlarged lymph nodes.

I shall answer the questions in two parts:

If you are concerned only about yellowish discoloration of the tongue and pale colored urine, it can be of different reasons as mentioned earlier. You need a detailed evaluation in case:
a) You have any of the additional symptoms like low grade fever, abdominal pain, loss of appetite and weight
b) Liver enzymes out of normal range

I would probably link it to poor oral hygiene or the medication that you would be taking. Multivitamins are generally given after recovery from Tuberculosis. If it is poor oral hygiene then you should see a Dentist for a general check up. My earlier answer has some subtle points about hygiene and they hold good.

Now second thing is enlarged lymph node, were you treated with ATT for lymph node tuberculosis? Are the lymph nodes increasing in size? Do you have pain and tenderness over them? This denotes acute inflammation.

Poor Oral Hygiene can increase the size of the lymph nodes. More than the size, the consistency and the nature of the lymph nodes is important now. Hence it warrants a repeat examination by the same doctor who had earlier treated you with ATT or any doctor if the treatment was properly documented.

Please answer my questions and let me know the result of all the tests ( esp Liver enzymes, ESR, CBC, Sputum for AFB) that you had done recently.

Wishing you Good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor